# SDR CA040913007

- Difficulty date: September 5, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Boeing 727233
- Aircraft time: 62,929 hours, 28,260 cycles
- Engine: Pwa JT8D15A
- System (JASC): 2782 · Leading Edge Slat Actuator
- Part: Bearing
- Condition: Separated
- Location: Slat Actuator
- Component: Slat Actuator
- Component part number: 269002917
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: J, A

## Discrepancy

(CAN) DURING DEPARTURE, THE CREW OBSERVED A CONTINUOUS SLAT PROBLEM INDICATION. THE AIRCRAFT RETURNED TO POINT OF DEPARTURE.  MAINTENANCE FOUND THE NR 5 SLAT ROD END BEARING SEPARATED FROM THE PISTON, AND THE SLAT DAMAGED BY THE PISTON. THE ACTUATOR AND SLAT ASSYS WERE REPLACED AND THE AIRCRAFT RETURNED TO SERVICE. THE ATTACH POINT OF THE ROD END BEARING TO THE PISTON ON THIS UNIT WAS ENCLOSED IN SHRINK SLEEVE AND THE CONDITION WAS NOT READILY EVIDENT. A FLEET INSPECTION HAS BEEN INITIATED.
